Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 231, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 25, 2015, 7:10 AM CDT for 6 counties in Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2015, 7:10 AM CDT (12:10 UTC)
- Expired
- Aug 25, 2015, 8:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherokee County, TX, Gregg County, TX, Rusk County, TX, Smith County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 114 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 0.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 6:37 AM CDT, 33 minutes earlier.
Area forecast discussion, Aug 25, 6:37 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 637 AM CDT TUE AUG 25 2015 .AVIATION... WEAK FRONTAL BOUNDARY TO GENERATE VCTS CONDITIONS ACROSS SHV/TYR/GGG/MLU/TXK THIS MORNING. STORMS TO MOVE SOUTH ACROSS LFK LATER TODAY...DISSIPATING BY 26/00Z. OTHERWISE...VFR CONDITIONS TO PREVAIL OUTSIDE OF STORMS ACROSS AREA TERMINALS. LIGHT WINDS THIS MORNING TO BECOME NORTHEAST AT 5 KNOTS THIS AFTERNOON...THEN BECOMING LIGHT AND VARIABLE AROUND SUNSET. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 91 64 91 65 / 30 10 0 0 MLU 91 62 89 63 / 30 0 0 0 DEQ 89 60 90 62 / 20 0 0 0 TXK 87 61 89 64 / 30 0 0 0 ELD 88 60 88 61 / 20 0 0 0 TYR 90 68 92 68 / 30 10 0 0 GGG 90 65 92 66 / 30 10 0 0 LFK 94 68 92 65 / 30 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05
Hazardous weather outlook, Aug 25, 4:06 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 406 AM CDT TUE AUG 25 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-260915- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 406 AM CDT TUE AUG 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY... MAINLY SOUTH OF INTERSTATE 30...AS A COLD FRONT CONTINUES TO DRIFT SOUTHWARD ACROSS THE FOUR STATE AREA. WHILE NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED...A FEW ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 12
In the hours before
Special weather statement, Aug 25, 4:04 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 AM CDT TUE AUG 25 2015
TXZ096-108>111-250945-
RED RIVER-TITUS-CAMP-FRANKLIN-MORRIS-
404 AM CDT TUE AUG 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RED RIVER...
NORTHWESTERN MORRIS...NORTH CENTRAL CAMP...TITUS AND NORTHERN
FRANKLIN COUNTIES...
AT 404 AM CDT...A STRONG THUNDERSTORM WAS OVER HAGANSPORT...MOVING
SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...HAGANSPORT...MOUNT VERNON...BOGATA...WILKERSON...
WINFIELD...TALCO...MILLER'S COVE...ROCKY MOUND...CUTHAND...
MONTICELLO...JOHNTOWN...HOPEWELL...HARVARD AND HARTS BLUFF.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3344 9531 3357 9521 3337 9475 3300 9501
3322 9531
TIME...MOT...LOC 0904Z 310DEG 10KT 3339 9523
05Special weather statement, Aug 25, 5:44 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 AM CDT TUE AUG 25 2015
TXZ108>110-124-125-251130-
WOOD-TITUS-CAMP-UPSHUR-FRANKLIN-
544 AM CDT TUE AUG 25 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CAMP...SOUTHWESTERN
TITUS...NORTHERN WOOD...NORTHWESTERN UPSHUR AND FRANKLIN COUNTIES...
AT 544 AM CDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
SULPHUR SPRINGS...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WINNSBORO...LEESBURG...MOUNT VERNON...QUITMAN...PURLEY...GOLDEN...
NEWSOME...PLEASANT GROVE...SCROGGINS...FOREST HILL...WINFIELD...
ALBA...YANTIS...MILLER'S COVE...ROCKY MOUND...CYPRESS...MONTICELLO...
HOPEWELL AND PERRYVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3296 9531 3324 9531 3330 9511 3291 9496
3269 9559 3272 9564 3296 9567
TIME...MOT...LOC 1044Z 334DEG 18KT 3308 9571
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:15 PM CDT | Special Weather Statement | SHV | Sabine | 45 min |
| Aug 25, 4:04 AM CDT | Special Weather Statement | SHV | Franklin, Titus | 41 min |
| Aug 25, 5:44 AM CDT | Special Weather Statement | SHV | Franklin, Wood | 46 min |
| Aug 25, 7:56 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.